Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 27, 1998, 5:50 AM CDT for New Madrid County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 5:50 AM CDT (10:50 UTC)
- Expired
- Jul 27, 1998, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 271048 FFWPAH MOC023-143-207-223-271400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 550 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BUTLER COUNTY IN SOUTHEASTERN MISSOURI WESTERN NEW MADRID COUNTY IN SOUTHEASTERN MISSOURI STODDARD COUNTY IN SOUTHEASTERN MISSOURI WAYNE COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 900 AM CDT * AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN TRAINING ACROSS PARTS OF SOUTHEAST MISSOURI FROM GREENVILLE TO DEXTER TO ABOUT 5 MILES WEST OF NEW MADRID...MOVING SOUTHEAST AT 30 MPH. STODDARD COUNTY EOC OFFICIALS REPORTED STREET FLOODING IN DEXTER. * DOPPLER RADAR INDICATES THAT BETWEEN 1 AND 1.5 INCHES OF RAIN HAS FALLEN IN THE LAKE WAPPAPELLO AREA WITHIN THE PAST HOUR. IN ADDITION...2 TO 3 INCHES OF RAIN HAS FALLEN IN PARTS OF THE WARNED AREA SINCE THE RAIN BEGAN EARLY THIS MORNING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE AS THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO TRAIN ACROSS THE WARNED AREA OVER THE NEXT THREE HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSlONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. PRESLEY/YORK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:00 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 2:00 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT MON JUL 27 1998 NOCTURNAL MCS DEVELOPMENT CONTINUES TO BE THE MAIN FORECAST CONCERN. QUASI STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE OZARKS INTO THE TENNESSEE VALLEY. PATTERN AT 850 MB IS MORE POORLY DEFINED THAN PREVIOUS FEW NIGHTS...AND THIS MAY ACCOUNT FOR LESS IMPRESSIVE CONVECTION OVER MISSOURI/ERN KANSAS THAN AT THIS TIME LAST NIGHT. BOTH MESO-ETA AND ETA INDICATE THE STRONG 850 MB THETA-E GRADIENT HAS SHIFTED NORTH INTO NRN MISSOURI AND CENTRAL ILLINOIS. 850 MOISTURE CONVERGENCE FIELDS ON BOTH MODELS ARE RELATIVELY DISORGANIZED. NEVERTHELESS...CONVECTION SEEMS TO BE INCREASING FROM THE MISSOURI BOOTHEEL NORTHWEST INTO SOUTH CENTRAL MISSOURI PER LATEST RADAR AND LIGHTNING DATA. GIVEN THE UNCERTAINTIES WITH RESPECT TO TIMING AND LOCATION OF CONVECTION THIS MORNING...MAY NEED TO HOLD ONTO FLASH FLOOD WATCH FOR PARTS OF SE MISSOURI THIS MORNING. RADAR CURRENTLY INDICATES RAINFALL RATES UP TO AN INCH PER HOUR IN POF AREA. PAST HISTORY/RECENT CLIMATOLOGY SUGGESTS THAT HEAVIEST PRECIP SHOULD OCCUR EARLY THIS MORNING...THEN A RELATIVE BREAK THIS AFTERNOON AND EVENING. ANOTHER ROUND OF STORMS POSSIBLE TONIGHT AS FRONT REMAINS IN THE AREA AND BASIC PATTERN SHOULD REMAIN UNCHANGED. MODELS DIFFER WITH RESPECT TO MOVEMENT OF FRONT. AGREE WITH NGM AND MESO-ETA QPF PROGS...WHICH KEEP HEAVIEST QPF FURTHER SOUTH TOWARD THE BOOTHEEL AND EXTREME SW KENTUCKY. TEMPS ONLY REACHED THE LOWER TO MID 70S SUNDAY DUE TO CLOUDS AND RAIN. ONCE AGAIN...MOS GUIDANCE SEEMS TO BE UNDERPLAYING THE EXTENSIVE CLOUDS AND PRECIP. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:50 AM CDT | Flash Flood Warning | PAH | Butler, Stoddard, Wayne | 3 hr |
| Jul 27, 9:08 AM CDT | Flash Flood Warning | PAH | Stoddard | 112 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.